Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 28, 2019, 9:12 AM CDT for Chase County, Marion County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2019, 9:12 AM CDT (14:12 UTC)
- Expired
- Mar 28, 2019, 10:03 AM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Chase County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WUUS53 KICT 281412
SVRICT
KSC017-115-281515-
/O.NEW.KICT.SV.W.0003.190328T1412Z-190328T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
912 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northwestern Chase County in east central Kansas...
Marion County in central Kansas...
* Until 1015 AM CDT.
* At 912 AM CDT, a severe thunderstorm was located near Peabody,
moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Hillsboro, Marion, Peabody, Cottonwood Falls, Florence,
Lincolnville, Ramona, Tampa, Lost Springs, Elmdale, Cedar Point,
Hymer, Marion Lake and Pilsen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3852 9693 3852 9669 3832 9649 3809 9702
3809 9715 3817 9715 3817 9724 3823 9729
3861 9719 3861 9693
TIME...MOT...LOC 1412Z 233DEG 30KT 3818 9704
HAIL...1.00IN
WIND...<50MPH
$$
VAUGHAN2 follow-up statements
485
WWUS53 KICT 281448
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
948 AM CDT THU MAR 28 2019
KSC017-281457-
/O.CAN.KICT.SV.W.0003.000000T0000Z-190328T1515Z/
Chase KS-
948 AM CDT THU MAR 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHASE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3842 9703 3856 9717 3861 9711 3861 9693
3852 9693 3852 9683
TIME...MOT...LOC 1447Z 231DEG 30KT 3854 9703
$$
KSC115-281515-
/O.CON.KICT.SV.W.0003.000000T0000Z-190328T1515Z/
Marion KS-
948 AM CDT THU MAR 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN MARION COUNTY...
At 947 AM CDT, a severe thunderstorm was located near Ramona, or 10
miles southwest of Herington, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lincolnville, Ramona, Tampa, Lost Springs and Pilsen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3842 9703 3856 9717 3861 9711 3861 9693
3852 9693 3852 9683
TIME...MOT...LOC 1447Z 231DEG 30KT 3854 9703
HAIL...1.00IN
WIND...<50MPH
$$
VAUGHAN553
WWUS53 KICT 281503
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1003 AM CDT THU MAR 28 2019
KSC115-281512-
/O.CAN.KICT.SV.W.0003.000000T0000Z-190328T1515Z/
Marion KS-
1003 AM CDT THU MAR 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3842 9703 3856 9717 3861 9711 3861 9693
3852 9693 3852 9683
TIME...MOT...LOC 1500Z 233DEG 30KT 3862 9690
$$
VAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:01 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 28, 7:01 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 701 AM CDT Thu Mar 28 2019 .SHORT TERM...(Today through Saturday night) Issued at 400 AM CDT Thu Mar 28 2019 Forecast Highlight: A Wet End To The Work-Week. Cold front that has been one topic the past 3-4 days has ventured into Northwest KS early this morning. Moisture not as profound as was depicted the past 3 days/nights & when coupled with feeble mid level dynamics the convection that had been anticipated primarily west of I-135 has hardly materialized. The front should make slow SE progress today & tonight then decelerate, & perhaps even stall, as it ventures into Southeast KS Fri morning. There had been some potential for strong & perhaps even a few severe thunderstorms in Southeast KS on Fri as with the front stalling there might've been ample destabilization over far Southeast KS Fri afternoon. SPC has assigned a "Slight Risk" to generally the NE fourth of OK so the potential for a few strong/severe thunderstorms occurring across the far SE section of the KICT CWA may still exist, but forecast soundings show a very moist, if not saturated airmass thru ~5,000 ft trapped beneath a respectable cap. As such, thunderstorms that do develop on Fri should behave. A strong upper-deck wave that is associated with a very intense cyclone centered over Hudson Bay will surge SE across the Manitoba/Ontario border Fri night which would kick the cold front into Southern MO & Northeast OK Fri night. The result would be fairly widespread stratiform rains, especially across Southeast KS where the rains may get heavy. The rain should end around midday Sat as by this time, the front will have pushed across the Mid & Lower MS Valley. .LONG TERM...(Sunday through Wednesday) Issued at 400 AM CDT Thu Mar 28 2019 With fairly strong high pressure pushing into KS the coldest weather since early March will arrive Sun morning. The high will shift quickly E across the Ohio Valley so the cold weather would be short-lived. Mon-Wed should be quiet. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 700 AM CDT Thu Mar 28 2019 Expect deteriorating aviation conditions today, as a cold front currently located over central KS slowly sinks across the area this afternoon into this evening. For the morning hours, elevated SHRA/TSRA have developed over portions of central and south central KS, so will go with a VCTS for the KICT and KSLN taf sites. As the afternoon into the evening progresses, the front will sag south into south central KS, with cigs dropping to MVFR and eventually IFR for central KS and eventually southern KS. Expect post frontal showers and some embedded thunderstorms to increase for late this afternoon into this evening, so will go with prevailing SHRA and some VCTS for most locations. Ketcham && .FIRE WEATHER... Issued at 400 AM CDT Thu Mar 28 2019 The predominantly rainy period will keep fire danger concerns to a minimum. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 76 51 57 37 / 40 60 60 50 Hutchinson 73 47 51 36 / 40 70 60 50 Newton 73 49 52 35 / 50 70 60 50 ElDorado 74 53 58 37 / 50 60 70 50 Winfield-KWLD 78 57 64 39 / 30 40 60 50 Russell 60 40 44 33 / 40 60 70 60 Great Bend 66 42 46 34 / 40 70 60 60 Salina 66 44 47 36 / 50 70 70 60 McPherson 72 46 49 36 / 50 70 60 50 Coffeyville 76 59 66 43 / 30 40 60 80 Chanute 74 57 64 40 / 40 50 80 80 Iola 74 56 62 39 / 40 60 80 80 Parsons-KPPF 76 58 65 42 / 30 40 70 90 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...Ketcham FIRE WEATHER...EPS
Hazardous weather outlook, Mar 28, 4:50 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 450 AM CDT Thu Mar 28 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 450 AM CDT Thu Mar 28 2019 This Hazardous Weather Outlook is for most of Central, South-Central and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will spread from Nebraska into Kansas today and will greatly increase tonight as a cold front pushes southeast across Kansas this afternoon and tonight. A few of the thunderstorms may produce half inch diameter hail and 40 to 50 mph winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms embedded amongst widespread rains remain possible Friday and Friday Night. The best chances for thunderstorms producing hail as large as nickels should be confined to Southeast Kansas Friday afternoon and evening. A mixture of light rain and light snow remains possible in Central Kansas from late Friday night until Saturday morning with minimal accumulation resulting. Late Saturday night and early Sunday morning, temperatures that'll plunge into the mid and upper 20s will cause a hard freeze in most areas. Frost and freeze products may be required from late Saturday night to early Sunday morning. A Very High Grassland Fire Danger is possible in a few areas Tuesday afternoon and most areas Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Mar 28, 8:35 AM CDT, 37 minutes before
Special Weather Statement National Weather Service Wichita KS 835 AM CDT THU MAR 28 2019 KSZ068-069-083-281400- Butler KS-Harvey KS-Sedgwick KS- 835 AM CDT THU MAR 28 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Butler County in south central Kansas... Southeastern Harvey County in south central Kansas... Northeastern Sedgwick County in south central Kansas... * Until 900 AM CDT. * At 833 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Sedgwick...moving northeast at 30 mph. Hail up to the size of dimes will be possible with this storm. * Locations impacted include... Newton, Park City, Valley Center, Sedgwick, Whitewater, Potwin, Elbing and Newton Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3794 9747 3812 9718 3794 9699 3782 9735 TIME...MOT...LOC 1334Z 237DEG 25KT 3793 9734 VAUGHAN
Local storm report, Mar 28, 8:48 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 AM CDT THU MAR 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL 1 NNW DURHAM 38.50N 97.23W
03/28/2019 E0.88 INCH MARION KS TRAINED SPOTTER
&&
TVAUGHANSpecial weather statement, Mar 28, 8:50 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
850 AM CDT THU MAR 28 2019
KSZ092-281415-
Sumner KS-
850 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Sumner County in south central Kansas...
* Until 915 AM CDT.
* At 846 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Argonia, or 7 miles south of
Conway Springs...moving east at 20 mph.
Hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Wellington, Conway Springs, Argonia, Mayfield and Milan.
LAT...LON 3718 9775 3730 9780 3737 9780 3748 9763
3748 9751 3724 9735
TIME...MOT...LOC 1349Z 259DEG 19KT 3729 9767
VAUGHANLocal storm report, Mar 28, 8:53 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 AM CDT THU MAR 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL HILLSBORO 38.35N 97.20W
03/28/2019 E0.50 INCH Marion KS TRAINED SPOTTER
&&
TVAUGHANSpecial weather statement, Mar 28, 8:56 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Wichita KS 856 AM CDT THU MAR 28 2019 KSZ052-068-069-281430- Butler KS-Harvey KS-Marion KS- 856 AM CDT THU MAR 28 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Butler County in south central Kansas... Northeastern Harvey County in south central Kansas... Southern Marion County in central Kansas... * Until 930 AM CDT. * At 855 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Walton, or 6 miles northeast of North Newton...moving east at 30 mph. Hail up to the size of nickels will be possible with this storm. * Locations impacted include... Peabody, Walton, Elbing, Burns and Newton Airport. LAT...LON 3797 9726 3818 9736 3832 9700 3802 9685 TIME...MOT...LOC 1356Z 253DEG 26KT 3812 9725 VAUGHAN
Local storm report, Mar 28, 9:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
909 AM CDT THU MAR 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM HAIL 3 S DURHAM 38.44N 97.23W
03/28/2019 E1.00 INCH MARION KS TRAINED SPOTTER
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:03 AM CDT | Special Weather Statement | ICT | Kingman | 57 min |
| Mar 28, 6:44 AM CDT | Special Weather Statement | ICT | Harper | 61 min |
| Mar 28, 7:16 AM CDT | Special Weather Statement | ICT | Kingman | 44 min |
| Mar 28, 7:48 AM CDT | Special Weather Statement | ICT | Harper | 57 min |
| Mar 28, 7:54 AM CDT | Special Weather Statement | ICT | Sedgwick | 66 min |
| Mar 28, 7:58 AM CDT | Special Weather Statement | ICT | McPherson | 62 min |
| Mar 28, 8:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 41 min |
| Mar 28, 8:26 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 49 min |
| Mar 28, 8:35 AM CDT | Special Weather Statement | ICT | Harvey | 25 min |
| Mar 28, 8:50 AM CDT | Special Weather Statement | ICT | Sumner | 25 min |
| Mar 28, 8:56 AM CDT | Special Weather Statement | ICT | Marion | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.